Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 114, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2004, 5:43 PM CDT for Anderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 19, 2004, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 171 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 192243
FFWFTW
TXC001-200145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL 845 PM CDT
* AT 543 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE CENTRAL SECTIONS OF THE COUNTY AND MOVING EAST
AT 25 MPH. RAIN AMOUNTS OF ONE TO TWO INCHES AN HOUR CAN BE
EXPECTED THROUGH 700 PM WITH ADDITIONAL STORMS TO THE WEST AND
SOUTHWEST BRINGING MORE RAIN TO THE COUNTY AFTER 630 PM.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
NECHES AROUND 550 PM CDT
FRANKSTON AROUND 555 PM CDT
LAT...LON 3200 9601 3181 9595 3167 9574 3154 9570
3163 9533 3187 9547 3208 9547
$$2 follow-up statements
000 WGUS74 KFWD 200020 FFSFTW TXC001-200130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 720 PM CDT THU AUG 19 2004 ...A FLASH FLOOD WARNING CONTINUES FOR ANDERSON COUNTY UNTIL 845 PM CDT... THE THREAT OF FLASH FLOODING CONTINUES ACROSS ANDERSON AS THUNDERSTORMS TO THE WEST OVER FREESTONE AND LIMESTONE COUNTIES WILL MOVE EAST AT 25 MPH THROUGH 845 PM. THE SOUTHERN HALF OF THE COUNTY STANDS TO RECEIVE UP TO ONE AND ONE HALF INCHES OF RAINFALL OVER THE NEXT HOUR AND SO. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3206 9547 3199 9600 3157 9564 3164 9534 $$
000
WGUS74 KFWD 200150
FFSFTW
TXC001-200200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT THU AUG 19 2004
...THE FLASH FLOOD WARNING FOR ANDERSON COUNTY HAS BEEN ALLOWED TO
EXPIRE AT 845 PM CDT...
THE THREAT OF ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR
ADDITIONAL FLASH FLOODING HAS DIMINISHED ACROSS THE COUNTY.
EXISTING HIGH WATER WILL BE SLOW TO DRAIN FROM FLOOD PRONE OR LOW
LYING AREAS...THUS TRAVELERS ARE ADVISED TO EXERCISE CAUTION AND
AVOID ANY WATER OF UNKNOWN DEPTH COVERING ROADWAYS.
PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT SEVERAL
HOURS...BUT SHOULD NOT CAUSE ADDITIONAL FLOODING PROBLEMS.
LAT...LON 3206 9549 3177 9543 3161 9529 3154 9572
3164 9569 3172 9581 3200 9603
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:04 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 19, 3:04 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT THU AUG 19 2004 .DISCUSSION... SHORT TERM...UPPER DISTURBANCE NOW MOVING ACROSS AREA EXPECTED TO MOVE TO NORTHEAST THIS EVENING. SECOND UPPER DISTURBANCE EXPECTED TO MOVE ACROSS AREA TOMORROW...BEGINNING TOMORROW MORNING. 12Z RUN HAS BIG CHANGE ON FRONT...NEVER BRINGS DRIER AIR INTO NORTH TEXAS BUT STALLS IT ALONG THE RED RIVER COUNTIES. MODELS ARE ALSO SPLIT ON PRECIP. GFS/NGM PREFER FRIDAY PRECIP ACROSS NORTHERN HALF OF CWA AND ETA/MESOETA BRING PRECIP ACROSS SOUTHERN HALF...THUS UNCERTAINTY IN TOMORROW POPS. TEMPS WILL REMAIN RELATIVELY COOL FOR THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 80S TOMORROW AND LOWS IN THE LOW 70S. 60S WOULD NOT BE OUT OF THE QUESTION IF THE SKIES CLEAR...BUT I DO NOT EXPECT MUCH CLEARING. OVER THE WEEKEND...UPPER DISTURBANCES CONTINUE TO MOVE ACROSS AREA BUT TIMING IS LESS CERTAIN. IT STILL SEEMS THAT I CANNOT RULE OUT PRECIP...SATURDAY SEEMS LIKE CHANCE POPS STARTING IN EAST AND SPREADING WEST. SUNDAY POPS ARE SLIGHT SOUTH AND CHANCE NORTH. BY MONDAY RIDGE TRIES TO BUILD IN FROM THE WEST AND PRECIP CHANCES ARE LOW TO NIL WITH A BIT OF WARMING TO MID 90S FOR HIGHS AND MID 70S FOR LOWS. RIGHT NOW THIS LOOKS LIKE IT WILL LAST THROUGH WEDNESDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 87 75 89 / 60 60 40 40 WACO, TX 74 91 75 94 / 50 50 50 40 PARIS, TX 70 85 73 88 / 80 60 40 40 DENTON, TX 72 86 73 89 / 60 60 40 40 MCKINNEY, TX 72 86 73 89 / 60 60 40 40 DALLAS, TX 73 87 75 89 / 60 60 40 40 TERRELL, TX 72 87 75 89 / 60 50 40 40 CORSICANA, TX 73 89 75 92 / 60 50 50 40 TEMPLE, TX 74 91 74 94 / 50 50 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 84
Hazardous weather outlook, Aug 19, 5:35 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900- ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX- CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX- ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX- HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX- KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX- MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX- RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX- TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX- 535 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FRIDAY FOR THE SOUTHERN SECTIONS OF NORTH TEXAS...ALONG AND SOUTH OF AN ATHENS... HILLSBORO...TO COMANCHE LINE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHING FROM SOUTHWEST TEXAS INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. THE HEAVIEST RAINFALL IS EXPECTED ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE IN THE WATCH AREA WITH ISOLATED TOTALS IN EXCESS OF FIVE INCHES. SINCE THE GROUND IN MANY LOCATIONS IS ALREADY SATURATED...THIS ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH FLOODING. ALONG WITH THE FLOODING THREAT...A FEW STORMS COULD BRIEFLY BECOME SEVERE THIS EVENING...GENERALLY SOUTH OF AN ATHENS TO HAMILTON LINE...AND PRODUCE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE FRIDAY MORNING ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS. THUNDERSTORM CHANCES WILL ALSO INCREASE ACROSS THE NORTHERN HALF OF NORTH FRIDAY AS COLD FRONT APPROACHES FROM THE NORTH. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT THROUGH MONDAY...AS THE FRONT STALLS IMMEDIATELY SOUTH OF THE RED RIVER. HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY SOUTH OF AN ATHENS TO HAMILTON LINE.
In the hours before
Special weather statement, Aug 19, 2:44 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CDT THU AUG 19 2004 TXZ121-192045- KAUFMAN- 244 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ROSSER...MOVING NORTHEAST AT 30 MPH. CRANDALL...FORNEY...KAUFMAN...KEMP AND TERRELL ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 3:28 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 328 PM CDT THU AUG 19 2004 TXZ122-192130- VAN ZANDT- 328 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF EDGEWOOD TO 9 MILES NORTHEAST OF KEMP TO 3 MILES NORTHWEST OF MABANK...MOVING EAST AT 30 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS AS IT MOVES ACROSS VAN ZANDT COUNTY. CANTON...EDGEWOOD...GRAND SALINE...VAN AND WILLS POINT ARE IN THE PATH OF THIS LINE OF STORMS.
Local storm report, Aug 19, 4:06 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT THU AUG 19 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0404 PM TORNADO TEAGUE 31.63N 96.28W
08/19/2004 FREESTONE TX LAW ENFORCEMENT
BARN DAMAGE AND TREES BLOWN DOWNSpecial weather statement, Aug 19, 4:10 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT THU AUG 19 2004 TXZ161-192215- LIMESTONE- 410 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED RAPIDLY DEVELOPING THUNDERSTORMS ACROSS LIMESTONE COUNTY. THE MOST INTENSE THUNDERSTORMS WERE DEVELOPING NEAR MEXIA AND 5 MILES NORTH OF GROESBECK. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF TORNADOES ACROSS LIMESTONE COUNTY AS CONVERGING WINDS FOCUS ROTATION NEAR RAPIDLY DEVELOPING THUNDERSTORM UPDRAFTS. GROESBECK AND MEXIA ARE IN THE PATH OF THESE STORMS. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN ALSO BE EXPECTED FROM THESE DEVELOPING STORMS.
Special weather statement, Aug 19, 4:28 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 428 PM CDT THU AUG 19 2004 TXZ160-192230- FALLS- 428 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... CONDITIONS ARE FAVORABLE FOR RAPIDLY DEVELOPING THUNDERSTORMS AND BRIEF TORNADOES ACROSS FALLS COUNTY THROUGH 500 PM. RADAR AND SATELLITE IMAGERY SUGGEST THE POSSIBILITY OF RAPID THUNDERSTORM DEVELOPMENT BETWEEN 430 AND 500 PM ACROSS FALLS COUNTY. COLLIDING SURFACE BOUNDARIES NEAR A VERY UNSTABLE AIRMASS ARE THE FACTORS THAT COULD CONTRIBUTE TO THE INTENSE THUNDERSTORMS. THE MOST LIKELY AREA FOR RAPID THUNDERSTORM DEVELOPMENT WILL BE WITHIN ABOUT A 10 MILE RADIUS OF MARLIN. THE CONDITIONS THAT ARE SETTING UP ACROSS FALLS COUNTY ARE SIMILAR TO THOSE THAT DEVELOPED ACROSS FREESTONE COUNTY SHORTLY AFTER 400 PM AND PRODUCED A BRIEF TORNADO. RESIDENTS ACROSS FALLS COUNTY ARE URGED TO KEEP A CLOSE WATCH ON THE WEATHER LATE THIS AFTERNOON AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER IS OBSERVED OR IF A WARNING IS ISSUED.
Special weather statement, Aug 19, 5:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT THU AUG 19 2004 TXZ147-148-192315- ANDERSON-FREESTONE- 524 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF ATHENS TO 13 MILES WEST OF PALESTINE TO 6 MILES SOUTH OF TEAGUE...MOVING EAST AT 15 MPH. FAIRFIELD...FRANKSTON...MONTALBA...NECHES...PALESTINE...TEAGUE AND TUCKER ARE IN THE PATH OF THIS LINE OF STORMS. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:18 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 19, 6:53 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 67 min |
| Aug 19, 1:41 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 19, 1:54 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 19, 2:05 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Aug 19, 3:25 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Aug 19, 4:03 PM CDT | Tornado Warning | FWD | Freestone | 42 min |
| Aug 19, 4:45 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 2 hr |
| Aug 19, 4:55 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | Mills | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.